Saturday, February 16, 2008

lack of sleep, delusional thoughts, looking for a job

I have been up until 5 AM every night lately. It's getting old. I am currently taking Restoril (a sleeping pill), Seroquel, because it's sedating, and Klonopin, at night. And it's not working.
I wonder sometimes what my liver looks like since I'm also taking Abilify, Prozac, Invega, Synthroid, and Singulair every day. I'm supposed to be taking Calcium and vitamins, and Omega 3 but, I haven't been bothering with it lately.
Ever since my boyfriend left, I have not bothered with a lot of things. I don't feel particularly depressed, but I have very little motivation to do anything at all, and I cannot concentrate, and I cannot sleep. None of these things makes life go smoothly, of course.

I have been noticing myself having silly thoughts again, which are indicative of being delusional, about one particular thing that I will not be writing about here, but it is just a sign to me that I'm not well.

This is really rather distressing, considering how many ungodly medications I am taking in on a daily basis, that I could still start having delusional thoughts while so highly medicated is alarming.

I am not severely delusional or anything, and I obviously am doing fine with insight, but I notice this happening and I think, why???? Why do all these pills not prevent me from thinking like this? What, after all, is the POINT of taking all these godforsaken pills if they do not manage to stop me from having delusional thoughts??

Of course, the argument could be made that if a girl can say she is having delusional thoughts, well, she's not very delusional since she's obviously seeing the situation from an objective, logical vantage point. That is true. I'm not having a severe problem with it, but it's happening a little bit, and I think it should not be happening at all.

At the same time, I can still look back on this blog and old journals and see how far I have come from the time when I did not know what reality was, when I did not even know I was delusional, when I was hearing voices from people all around me and picking up secret messages from license plates, and thinking I was Jesus Christ and L. Ron Hubbard. I'm a lot better now, and I don't take that fact for granted at all. I have come a long way. I appreciate these medications for giving me my life back, to a certain extent. It's just that they do not completely bring me back to my former self, and I wish that something did, because therapy and support groups and medication all combined...just don't do the trick to make that happen.

I guess you could say that this IS my former self, that this is just part of who I am, but it is important to me to separate what is an illness from what is my real personality, and I can see that some of the illness still covers up my real personality, which is what I don't like about the situation.

About obsessive thoughts, I would like to make clear that I don't have them as badly as I used to. Prozac is supposed to be helping me with that; I think it works. I had more obsessive thoughts before I was no Prozac, when I was taking Anafranil for this problem, and the obsessive thoughts intruded into my mind all the time and drove me batty. I don't have that happening anymore, which is just recent, as in the last few months since I started taking Prozac. So I can do a Prozac commercial now. No, I just wanted to mention it because I don't want to sound as though nothing positive hsa been happening with my medication adjustments.

I think part of my problem right now is that I am just really lonely, because I no longer have my boyfriend or my job to keep me occupied, and that leaves a lot of empty space in my life where people used to be. Once I find a new job, I think I should be less isolated, however, I am currently feeling rather bleak about the job prospects that exist, since I am having trouble finding anything along the lines of what I am looking for. I might just have to take a job I don't particularly like, in order to pay the bills. It's not like I would be the first person to have to do that! I think most of the world lives that way, which is okay, and not necessarily a horrible way to live.

After all, I stuck it out at my last job for two years, and there were difficulties with that the entire time. I liked it, ultimately, because I was doing something worthwhile that helped people, and it was not for a corporation, it was for a nonprofit organization, which is the kind of work I wanted to be doing, but it's not necessary to do the same type of work again. I think I need something that requires fewer organizational skills than that job involved, anyway, because this illness has caused me to have great deal of trouble being organized.

3 comments:

Ken Albin said...
This comment has been removed by the author.
Ken Albin said...

I hope the docs can get your medication adjusted to help you live with less stress. Keep after them to do this.

Good luck with the job search. It is rough losing a boyfriend and job both but you can get through it fine. Try to get out and make some social contacts through groups at church, theatre, etc... As my dad used to say, "Get your head out of your duffle bag and get busy!" These are words I still live by today and they have never been truer. Keep plugging away and remember that the journey is more important than the destination.

Wanderer62 said...

You HAVE come a long way. I feel the same way despite the return of some psychotic symptoms. Before, the delusions I was inside of and the pain I was in, was, at times, unbearable. And so we have to compromise for now and try to stay positive. You have a lot of insight and that will pull you through the rough spots I'm sure.

About the loneliness: have you tried to make friends with anyone in your support group? Do you exchange phone numbers or email addresses?

I think you write really well, have you thought of working on an essay on some subject that interests you? Maybe do some research?

I don't know why you are not able to get your sleep, but you should talk to your psychiatrist about it if it continues. Your delusional thought could very well be a result of not getting your rest.

I hope you start feeling better soon,

Kate

LinkWithin

Related Posts with Thumbnails